Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Having dark reddish skin in groin area. What medicine should I take to get cured?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2008
Answered : 662 Questions
I have darker reddish areas in my groin area,not rash or itchy. Just deeper color , red. It has been there for about 4 years. i am 77, female.
Posted Fri, 3 Aug 2012 in Skin Hair and Nails
Answered by Dr. Puneet Maheshwari 2 hours later

Thanks for the query,

Well,Your history and clinical picture are consistent with a diagnosis of Erythrasma. The reason is that your condition is chronic, non allergic, not painful.

This is an asymptomatic skin infection with bacteria known as diptheriods.
Here is how we treat this condition:

1. Antibiotic-steroid skin lotion-- local application twice a day for 21 days

2. A course of oral antibiotic ( after consulting a physician, in appropriate doses.)

3. Keep the area as dry as possible

4.Use Medicated soap - any will do. Continue using this even when you are absolutely fine to prevent a recurrence.

Hope this will help you out and please feel free to ask for any further clarification regarding your condition.

Above answer was peer-reviewed by
Follow-up: Having dark reddish skin in groin area. What medicine should I take to get cured? 6 hours later
I have read about erythrasma. I do not have any scaling, or borders. The skin is perfectly smooth. It is just more red in areas. It looks like blood has seeped to the skin. It is not in any folds, It is along the inside of my thighs.
Answered by Dr. Puneet Maheshwari 1 hour later
Hi again,

Is it possible for you to send me a picture of the same? You have a feature to upload the reports / image by yourself at the right side of the query page, please utilize that so that I can answer your queries better.

One other possibility is vascular discoloration disorder. It is just a non-infective, benign, painless lesion. The cause is ageing.

Please, do not worry for this condition, and follow the above advices.

Awaiting your response.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor